MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 6-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 6-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J492G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number qmmelc/j492g50 and no non-conformance's related to the reported complaint condition were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient comorbidities/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are any actual or unopened samples available for return? if yes, please provide a shipping date and tracking information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on unknown date and the suture was used under eyelid.Around a month after surgery, the patient came back feeling some foreign material under the eyelid and experiencing blurred eyesight.It was found that the cornea was damaged due to the presence of suture material.The surgeon opined that the absorption of suture was slower than usual.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/22/2021.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How was the damaged cornea treated? please describe.What is the current patient's status? additional information was requested, and the following was obtained: date and name of index surgical procedure? - (b)(6) 2021.Please describe any medical/surgical intervention required for this suture event including dates and results.- suture removal on (b)(6) 2021.Are any actual or unopened samples available for return? if yes, please provide a shipping date and tracking information.- no.The following information was requested, but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient comorbidities/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate date sent to the fda: 10/22/2021.Corrected information: b3.Corrected h 6.Health effect - impact codes: f19.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an unopened sample of product code j492g was received to ethicon inc for evaluation, the samples were examined for visual defects: appearance , color package, wrinkles in the seal area, continuous seals , seal margins, over-sealing, damage (torn, punctured).The packet was opened, and the swage and attachment area was noted to be as expected.During the visual inspection, the sutures were correctly placed on the paper folder.The suture was dispensed without problems and examined along the strand and no defects, damage on the suture surface could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Complaint information will be included in the complaint trending that is reviewed on a regular basis to determine if further action is necessary.Additional information was requested and the following was obtained: how was the damaged cornea treated? please describe.[ans: the customer just told the sales rep.That suture removal was done on the date mentioned previously.] what is the current patient's status? [ans: there is no further outstanding follow up with the customer].

Brand Name
VCL CT BRD UD 18IN 6-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12524107
Report Number2210968-2021-08827
Device Sequence Number14283359
Product Code GAM
UDI-Device Identifier10705031040465
UDI-Public10705031040465
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberJ492G
Device Catalogue NumberJ492G
Device Lot NumberQMMELC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/07/2021
10/27/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/22/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown